MAUDE Adverse Event Report: COOK INC FILIFORM DOUBLE PIGTAIL URETERAL STENT SET; FAD STENT, URETERAL

COOK INC FILIFORM DOUBLE PIGTAIL URETERAL STENT SET; FAD STENT, URETERAL
Model Number G15123
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported while prepping for the procedure when they took the filiform double pigtail ureteral stent out of the package it was noted the end was slit/cut.The end user department did not provide any further information as there had not been any patient contact.
 
Additional Manufacturer Narrative
H6 ¿ evaluation methods code: incomplete device returned (4116).Investigation ¿ evaluation a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, quality control data, and specifications.One 7fr 22cm black silicone stent was received.The stent was returned without the package or label to confirm the lot number of the set.The positioner and wire guide were not returned.Visual examination of the returned stent confirmed the tether was not in the stent or returned with the stent.Under magnification a tear in the proximal coil was observed.The tear starts at the first side port, located 5mm from the end of the coil, and continues through the end of the coil.The device history record review showed there were no non-conformances associated with the reported failure.A search of complaint records revealed this is the only complaint for complaint device lot number 8183360.A review of the quality control instructions identified the product is inspected before shipment.The device was returned without the manufacturing instruction specified tether.The ¿cut/slit¿ that the customer reported was confirmed.The cut starts at the first side from the tip of the proximal end of the stent.Due to the tether being removed from the coil and the appearance of the tear in the coil, it is likely the stent was torn during removal of the tether.The likely cause of the complaint; the stent was damaged when the tether was removed; cause traced to user; unintended use error caused or contributed to event.A quality engineer risk assessment concluded no risk reduction activities are required.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There has been no new information received since the last report was submitted.

Brand Name
FILIFORM DOUBLE PIGTAIL URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7828076
Report Number1820334-2018-02621
Device Sequence Number1517502
Product Code FAD
UDI-Device Identifier00827002151239
UDI-Public(01)00827002151239(17)200830(10)8183360
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2020
Device Model NumberG15123
Device Catalogue Number133722
Device Lot Number8183360
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2018
Initial Date Received by Manufacturer 08/17/2018
Supplement Date Received by Manufacturer10/09/2018
Initial Report FDA Received Date08/29/2018
Supplement Report FDA Received Date10/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1